Alert archive / California / Wind Advisories in 2014

Wind Advisory 35, NWS San Diego, CA

April 26, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 26, 2014, 8:27 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 26, 2014, 9:00 PM PDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 8:27 PM PDT (03:27 UTC)
In effect from
Apr 26, 2014, 9:00 PM PDT
Expired
Apr 28, 2014, 1:21 AM PDT
In force
28 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS76 KSGX 270327
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
827 PM PDT SAT APR 26 2014

...PERIODS OF GUSTY WINDS WILL CONTINUE THROUGH SUNDAY NIGHT...

.SURFACE LOW PRESSURE OVER THE GREAT BASIN AND STRONG WINDS ALOFT
WILL CONTINUE PERIODS OF GUSTY WINDS OVER THE MOUNTAIN RIDGES AND
ONTO THE DESERTS SLOPES AND FOOTHILLS THROUGH SUNDAY NIGHT. THESE
WINDS MAY LOCALLY REACH THE DESERT FLOOR...BUT WILL MAINLY AFFECT
THE ELEVATED TERRAIN.

CAZ055-056-058-060>062-271130-
/O.CAN.KSGX.HW.W.0008.000000T0000Z-140427T0400Z/
/O.NEW.KSGX.WI.Y.0035.140427T0400Z-140428T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
827 PM PDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ISOLATED GUSTS TO
  65 MPH THROUGH WIND-PRONE AREAS.

* TIMING...STRONGEST WINDS OVERNIGHT AND AGAIN LATE SUNDAY INTO
  SUNDAY NIGHT. WINDS WEAKENING SLIGHTLY SUNDAY MORNING THROUGH
  MIDDAY.

* LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGES AND
  ON ADJACENT DESERT SLOPES. ISOLATED STRONG WIND GUSTS WILL
  SURFACE OCCASIONALLY NEAR THE FOOTHILLS AND ON THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND 
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED
  ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO
  COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN
  BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS
  ON ROADWAYS.

* REPORTED WIND GUSTS TODAY...SKY VALLEY 83 MPH AT 8 AM. VOLCAN
  MOUNTAIN 75 MPH AT 9 AM. HARRISON PARK 69 MPH AT 240 AM. LUCKY
  FIVE RANCH 68 MPH AT 250 AM. BURNS CANYON 49 MPH AT 7 AM. BIG
  BLACK MOUNTAIN 63 MPH AT 200 AM. FOR A COMPLETE LIST PLEASE SEE
  LAXPNSSGX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SGX
4 follow-up statements
027 
WWUS76 KSGX 271023
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 AM PDT SUN APR 27 2014

...PERIODS OF GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND
DESERTS THROUGH LATE TONIGHT...

.ONSHORE FLOW WILL GRADUALLY WEAKEN INTO MONDAY...BUT WILL STILL
BE SUFFICIENTLY STRONG TO SUPPORT GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS...STRONGEST EARLY THIS MORNING AND AGAIN
LATE THIS AFTERNOON THROUGH LATE TONIGHT...WEAKENING TOWARDS
MONDAY MORNING.

CAZ055-056-058-060>062-272100-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-140428T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
323 AM PDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  WITH ISOLATED STRONGER GUSTS.

* TIMING...STRONGEST WINDS EARLY THIS MORNING AND AGAIN LATE THIS
  AFTERNOON THROUGH LATE TONIGHT...WEAKENING TOWARDS MONDAY MORNING.

* LOCATION...STRONGEST WINDS ALONG MOUNTAIN RIDGES AND ON
  ADJACENT DESERT SLOPES. ISOLATED STRONG WIND GUSTS WILL SURFACE
  OCCASIONALLY NEAR THE DESERT FOOTHILLS AND ON THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND 
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED
  ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO
  COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN
  BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS
  ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
436 
WWUS76 KSGX 272010
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT SUN APR 27 2014

...PERIODS OF GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND
DESERTS THROUGH LATE TONIGHT...

.ONSHORE FLOW WILL GRADUALLY WEAKEN INTO MONDAY...BUT WILL STILL
BE SUFFICIENTLY STRONG TO SUPPORT GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS...STRONGEST THROUGH LATE TONIGHT...WEAKENING
TOWARDS MONDAY MORNING.

CAZ055-056-058-060>062-280500-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-140428T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
110 PM PDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.
  ISOLATED STRONGER GUSTS.

* TIMING...STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH
  LATE TONIGHT...WEAKENING TOWARDS MONDAY MORNING.

* LOCATION...STRONGEST WINDS ALONG MOUNTAIN RIDGES AND ON 
  ADJACENT DESERT SLOPES. ISOLATED STRONG WIND GUSTS WILL 
  SURFACE OCCASIONALLY NEAR THE DESERT FOOTHILLS AND ON THE 
  DESERT FLOOR. 

* VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND 
  AND DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE 
  IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH 
  THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 
  AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS 
  AND OTHER DEBRIS ON ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
896 
WWUS76 KSGX 280351
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
851 PM PDT SUN APR 27 2014

...GUSTY WINDS AGAIN OVERNIGHT IN THE MOUNTAINS AND DESERTS...

.WESTERLY WINDS WILL INCREASE LATE TONIGHT OVER THE MOUNTAIN
RIDGES AND ALONG THE DESERT SLOPES AND FOOTHILLS. THE WINDS WILL
WEAKEN AGAIN TOWARD SUNRISE AND REMAIN BELOW ADVISORY CRITERIA ON
MONDAY.

CAZ055-056-058-060>062-281000-
/O.CON.KSGX.WI.Y.0035.000000T0000Z-140428T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
851 PM PDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...WEST 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* TIMING...THROUGH LATE TONIGHT...WEAKENING TOWARD MORNING.

* LOCATION...STRONGEST WINDS ALONG RIDGE TOPS AND ON THE DESERT
  SLOPES OF THE MOUNTAINS. ISOLATED STRONG WIND GUSTS WILL SURFACE
  OCCASIONALLY ALONG THE DESERT FOOTHILLS AND ON THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND 
  AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE 
  IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH 
  THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 
  AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE 
  LIMBS AND OTHER DEBRIS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
741 
WWUS76 KSGX 280821
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
121 AM PDT MON APR 28 2014

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS CANCELLED...

.ONSHORE FLOW IS WEAKENING WITH STRONGEST GUSTS LESS THAN 40 MPH
AND CONTINUING TO DIMINISH.

CAZ055-056-058-060>062-280930-
/O.CAN.KSGX.WI.Y.0035.000000T0000Z-140428T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
121 AM PDT MON APR 28 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE TO DIMINISH THROUGH EARLY THIS MORNING.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:45 PM PDT, 6 hours 42 minutes earlier.

Area forecast discussion, Apr 26, 1:45 PM PDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT SAT APR 26 2014

.SYNOPSIS...
AS THE UPPER LEVEL LOW SHIFTS EAST THIS EVENING...STRONG AND GUSTY
WEST WINDS WILL GRADUALLY DECREASE ACROSS THE MOUNTAINS AND
DESERTS...EVEN THOUGH WINDY CONDITIONS WILL CONTINUE THROUGH THE
NIGHT.  A FEW LINGERING SHOWERS WILL ALSO BE POSSIBLE THROUGH THIS
EVENING...MAINLY NEAR THE SAN DIEGO COUNTY MOUNTAINS.  DRY AND
WARMER CONDITIONS WILL THEN DEVELOP ON SUNDAY...AS A STRONG RIDGE OF
HIGH PRESSURE BEGINS TO BUILD OVER THE WEST COAST FOR THE WORK
WEEK.  TEMPERATURES WILL BE 10 TO 20 DEGREES ABOVE AVERAGE BY
MIDWEEK.  SOME WEAK TO LOCALLY MODERATE OFFSHORE WINDS WILL BE
POSSIBLE FOR MONDAY THROUGH THURSDAY THROUGH AND BELOW THE FAVORED
PASSES AND CANYONS AS WELL AS ALONG THE COASTAL SLOPES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL LOW CONTINUING TO SHIFT
EAST THIS AFTERNOON...CURRENTLY CENTERED OVER NORTHWEST ARIZONA.  AS
A RESULT...DRY NORTHWESTERLY FLOW ALOFT IS NOW FILTERING INTO
SOUTHERN CALIFORNIA...BUT ANOTHER WEAK DISTURBANCE IS APPROACHING
THE CENTRAL CALIFORNIA COAST.  AT THIS TIME...IT APPEARS THAT THE
PRIMARY INFLUENCE OF THIS SECONDARY AND WEAKER DISTURBANCE WILL BE
THE CONTINUATION OF THE STRONG WEST WINDS ACROSS THE REGION THROUGH
TONIGHT...BUT IT WILL ALSO BRING SOME MORE HIGH CLOUDS TO THE
SOUTHLAND AS WELL.  FOR NOW...HAVE LEFT THE HIGH WIND WARNINGS FOR
THE MOUNTAINS AND DESERTS IN TACT AS WELL AS THE WIND ADVISORIES FOR
THE COASTAL AREAS AND VALLEYS.  HOWEVER...IT APPEARS THAT WIND
ADVISORIES WILL LIKELY BE NEEDED FOR THE MOUNTAINS AND DESERTS
THROUGH TONIGHT AND MOST OF SUNDAY...AS THIS SECONDARY DISTURBANCE
MOVES THROUGH THE REGION.  IN THE MEANTIME THOUGH...JUST CONTINUING
TO WATCH ISOLATED SHOWERS FORM ALONG A CONVERGENCE ZONE SOUTHEAST OF
SANTA CATALINA ISLAND.  THERE IS ALSO A SECONDARY CONVERGENCE
SOUTHEAST OF SAN CLEMENTE ISLAND...BUT IT FOCUSES JUST SOUTH OF THE
BORDER.  THIS ISLAND BAND CONVERGENCE WILL LIKELY GENERATE ISOLATED
SHOWERS THAT MOVE ONSHORE THROUGH EARLY THIS EVENING...BEFORE
FINALLY TAPERING OFF.  OTHERWISE...JUST EXPECT THE COLD AIR CUMULUS
TO LINGER WEST OF THE MOUNTAINS...WITH PREDOMINATELY CLEAR SKIES
ELSEWHERE.

THE RELATIVELY STRONG ONSHORE FLOW WILL CONTINUE INTO SUNDAY...WITH
GUSTY WEST WINDS POSSIBLE...ESPECIALLY IN THE MOUNTAINS AND
DESERTS.  OTHERWISE...EXPECT DRY AND WARMER CONDITIONS TO
DEVELOP...WITH JUST A FEW COLD AIR CUMULUS POSSIBLE WEST OF THE
MOUNTAINS ONCE AGAIN.

A STRONG RIDGE OF HIGH PRESSURE WILL THEN BUILD ALONG THE WEST COAST
FOR THE WORK WEEK...WITH VERY WARM CONDITIONS DEVELOPING.  AT THIS
TIME...IT APPEARS THAT DAYTIME TEMPERATURES WILL LIKELY BE 10 TO 20
DEGREES ABOVE AVERAGE ACROSS THE INLAND AREAS.  THE MODELS ARE ALSO
SHOWING ENOUGH OFFSHORE FLOW DEVELOPING BY TUESDAY MORNING...THAT
THE MARINE LAYER WILL LIKELY DISSIPATE FOR MIDWEEK...WITH COASTAL
TEMPERATURES RUNNING 8 TO 15 DEGREES ABOVE AVERAGE.  IN FACT...WILL
NEED TO WATCH THE OFFSHORE WIND EVENT DEVELOP CLOSELY...AS WIND
PRODUCTS MAY BE NEEDED.  FOR NOW...IT APPEARS THAT THIS OFFSHORE
EVENT WILL BE WEAK TO LOCALLY MODERATE...WITH GUSTS UP TO 40 OR 45
MPH POSSIBLE IN THE WINDIEST LOCATIONS.  HOWEVER...THIS COULD
CHANGE.  THIS RIDGE WILL BEGIN TO WEAKEN A BIT FOR FRIDAY AND
SATURDAY...WHICH WILL ALLOW SOME MINOR COOLING TO OCCUR...BUT STILL
EXPECT CONDITIONS TO REMAIN WARM AND DRY.

&&

.AVIATION...
262010Z...BKN-SCT CLDS IN THE 3000-10000 FT MSL LAYER WITH EMBEDDED
ISOL LIGHT SHOWERS AND MTN OBSCURATION WILL PARTIALLY
CLEAR/DISSIPATE THROUGH 27/0000 UTC. ELSEWHERE...FEW-SCT CLDS IN THE
6000-10000 FT MSL LAYER AND UNRESTRICTED VIS...EXCEPT FOR LOCAL VIS
AOB 3SM IN THE DESERTS DUE TO BLDU. 27/0000-1500 UTC...MAINLY
SCT-BKN CLDS IN THE 3000-5000 FT MSL LAYER ALONG THE COASTAL MTN
SLOPES AND W AND SW OF THE MTNS...WITH MTN OBSCURATION POSSIBLE.
ELSEWHERE...FEW-SCT CLDS AOA 15000 FT MSL AND UNRESTRICTED VIS.

W WINDS 20-35 KT WITH GUSTS 40-55 KT ALONG DESERT SLOPES...THROUGH
PASSES/CANYONS AND INTO ADJACENT DESERT AREAS WILL RESULT IN STG-SVR
UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE MTNS.

&&

.MARINE...
AT 100 PM...THE SAN CLEMENTE BASIN BUOY SHOWED STRONG NORTHWEST
WINDS GUSTING TO 33 KT WITH STEEP 10 FOOT SEAS. THROUGH
SUNDAY...NORTHWESTERLY WIND GUSTS 25-30 KT WILL CONTINUE OVER THE
COASTAL WATERS AS A STRONG TROUGH OF LOW PRESSURE CONTINUE TO MOVE
THROUGH SOUTHERN CALIFORNIA. THERE MAY BE SOME LOCAL GUSTS TO 35
KT...BUT NOT WIDESPREAD OR PERSISTENT ENOUGH TO WARRANT A GALE
WARNING ISSUANCE. MEANWHILE...STEEP SHORT-PERIOD WEST-NORTHWEST
SWELLS AT AROUND 7-10 FEET WILL CONTINUE THROUGH SUNDAY MORNING
BEFORE SEAS GRADUALLY LOWER. ALTHOUGH WINDS WILL DROP OFF OVER THE
INNER WATERS ON SUNDAY MORNING...STRONG WINDS WILL CONTINUE OVER THE
OUTER WATERS THROUGH SUNDAY EVENING. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH 11 AM SUNDAY IN THE INNER WATERS AND THROUGH 11 PM
SUNDAY IN THE OUTER WATERS. SEE LAXMWWSGX FOR DETAILS. WINDS AND
SEAS WILL CONTINUE TO DIMINISH OVER THE OUTER WATERS SUNDAY NIGHT
THROUGH EARLY MONDAY MORNING.

&&

.BEACHES...
A LONG-PERIOD SOUTH SWELL SHOULD PEAK THIS AFTERNOON THROUGH SUNDAY
AT 4 FT/17-19 SECONDS...LIKELY PRODUCING HIGH SURF OF 5-8 FEET WITH
LOCALLY HIGHER SETS AND STRONG RIP CURRENTS ALONG THE ORANGE COUNTY
BEACHES. A HIGH SURF ADVISORY IS IN EFFECT FOR THE ORANGE COUNTY
COAST THROUGH SUNDAY NIGHT. SAN DIEGO COUNTY WILL BE LESS
FAVORED...DUE TO THE SOUTHERLY DIRECTION OF THE SWELL...BUT WILL
STILL SEE ELEVATED SURF...STRONG RIP CURRENTS AND ALSO LONGSHORE
CURRENTS. A BEACH HAZARDS STATEMENT REMAINS POSTED FOR THAT AREA.
THE SWELL WILL SLOWLY LOWER MONDAY THROUGH TUESDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     HIGH SURF ADVISORY UNTIL 10 PM PDT SUNDAY FOR THE BEACHES IN THE
     ORANGE COUNTY COASTAL AREAS.

     BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR THE SAN
     DIEGO COUNTY COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY UNTIL 11 PM PDT SUNDAY FOR THE WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM
     OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY UNTIL 11 AM PDT SUNDAY FOR THE COASTAL
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
     30 NM.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.